Corticosteroids Moon Face

Content:
  • If You’re Taking Prednisone, These Tricks Might Help You Fight ‘Moon Face’
  • Moon Facies: Causes and Treatment
  • How to avoid weight gain and puffy cheeks on prednisone | Steroids | Patient
  • Moon face - Wikipedia
  • Steroids save lives but we have to face-up to their side-effects | Daily Mail Online
  • PREDNISONE

    If You’re Taking Prednisone, These Tricks Might Help You Fight ‘Moon Face’

    corticosteroids moon face If your face has gradually swollen into a rounded shape, you may have moon facies. Also called moon face, this is usually not serious. But it may make you corticosteroids moon face self-conscious. Moon facies occurs when extra fat builds up on the sides antenatal steroids the face. It is often related to obesity but can be from Cushing's syndrome. That's why people sometimes refer to it as a Cushingoid appearance.

    Moon Facies: Causes and Treatment

    corticosteroids moon face

    I didn't know you can be on that for a long time my mother n law who has cancer was on that for about 2wks which is how long she was supposed be on it and her tongue swelled up and her throat closed up but don't stop taking it unless u speak with a dr Ijust find it odd that your swelling up.

    Sorry if I'm no help. This is not swelling. This is fatty deposits which start as looking swollen. Actual swelling would probably be from the disease treated or a very, very rare allergic condition would have needed hospital treatment as this is a hormone. I'm also on prednisone and my face neck back of my neck is completely swollen I started at 60 milligrams now I'm on 20 going to 15 this week hopefully.

    I hope I get my face back to normal. Some people are on prednisone for an extended period of time. I have minimal change disease and when I have a relapse I start with 60 mg for 4 - 6 weeks and reduce the amount by about 20 mg each 4 - 6 weeks until I get to 20 mg and then go down more slowly until I am off.

    The swelling eventually does go away once you are of the med. I've had multiple relapses since when I was diagnosed and gone through all of the side effects at one time or another.

    I have been off of prednisone since Jan. The swelling of my face has gone down, but my neck is still swollen. One thing that did linger is a fast heart rate, short of breath. I went to my Dr. Heart issues do not run in my family. I believe it was due to the prednisone. I have chronic hives and angioedema. It has been about a year now. I have been to an allergist. I am allergic to Nothing. She believes I have an auto immune disease and that disease is hives and Angioedema.

    When my lips start to swell or I am covered in hives, I have to use Prednisone. So for a year I have had unexplained symptoms. That go away with anti histamines. How long to I carry around the chippy monk cheeks and neck swelling, once the steroids are stopped.

    I was tould by doctor becarfull with discontinue taking prednisone becose I may have more problem. Had a allergic reaction to some medication and they put me prednisone for 5 days , 20 mg and 8 pills a day. Please help o already hate taking pills but this one is kinda scaring me!

    Glad I saw your question. I have been on prednisone for eight years continuously from huge doses in the hospital to 60 and down at home. And, yes, you can definitely be in it for years.

    The swelling will go down. It is actually a special watery fat deposit that the prednisone makes cortisol response. Other traits are a hump at back of neck, extended belly. The face is called moon face. Here is the warning: DO NOT stop prednisone because of your appearance.

    Sudden stopping can put a susceptible person into heart problems , coma, aggression. No one knows if they will have that effect. Slow tapering gets you off. I get moon face at 25mg or over, as I slowly taper, I get my face back. Be sure to tell your doctor if you get sick, trauma, or fevers over F.

    Your ability to fight infection is slower. How long you are on the medication depends upon what is being treated and how effective it is for your condition. Be sure to talk with your physician and let the doc know this is bothering you. Reading also helps and may make more sense since you are neither alone with these effects and that you can be better later. Your doctor will taper you properly. Thanks so much for the insight. I am fully aware that you have to taper off the prednisone slowly.

    I started at 40mg now down to 15mg per day. I feel as though I look like a balloon face! I don't feel like myself at all.

    I also have the round belly and the humpneck. A few other symptoms, shaky hands, very weak feeling, weak muscles. Thank you again for your response. I didn't see what disease is being treated. However, it is good you are tapering. As I said, at 15mg you will start getting your face back. The rest recovers as it will and how active you are. You have seen your doctor recently? Just checking to be sure it is known about the strength.

    Be sure to exercise, or walk to keep your muscles strong, unless like me it is a muscle disease and legs feel like moving through sand. I'm so glad I found your posts! I too have been on prednisone for over 2 months, and my face neck and stomach are huge!!! Every time I look in the mirror I don't even recognize myself anymore! So happy to hear that this will go away, seems like the weight keeps coming no matter what I do: We will just have to hang in there! Because the weight is quick it will also settle.

    It is mostly water weight, and diuretics do little as the prednisone keeps replacing and all you do is spend your life in the bathroom night and day. Becomes hard on the kidneys. You also developed a new fat. It is in the places we have talked about. The body fat you had before is converted to this other watery fat. So you look huger even at the same weight.

    Food in becomes weight in if you don't adjust your diet. During hungry streaks, eat fibrous foods like apples, bananas, berries, whole oats.

    It decreases hunger and satisfies the need to chew. Like I said, if this is the worse of it I am very lucky indeed.

    When dealing with severe illness and chronic conditions, it is time to lose the vanity and be realistic. I gave up all that stuff. When you can taper down under 15 or so mg you start returning to normal. If you get off of it, and you remain as active as possible, you can return to the prior you. I have been on and off prednisone for a nephrotic syndrome since I have had every side effect possible.

    However, it takes care of the relapses. Currently, I was on 60 mg for 2. Not feeling the reduction yet. Excessive sweating and ravenous hunger have been the latest and I have gained about 10 lbs in the past couple of weeks.

    The sweating is the worst and it happens all the time. Over the years, I've had to take it once or twice a year for a minimum of 4 - 5 months at a time with the step down process. It is good for folks to know the moon face, teddy bear hump, excessive hair on face, and hunger goes away. The weight gained takes a little more work. I'm having severe mood swings and feelings of anxiety nervousness and I also have the moon face, my consultant has recognised I need to come off them prednisone steroid and are looking at a new treatment.

    I'm down to 5ml then I miss a day. I feel unwell physically and mentally and I can't stand people commenting on my moon face. Even at this low dosage im a wreck. I'm to completely stop in a day and I'm scared of the withdrawal can anyone help me with knowing what to expect? I have been on prednisone for a couple of months and started at 60 mg.

    How to avoid weight gain and puffy cheeks on prednisone | Steroids | Patient

    corticosteroids moon face

    Moon face - Wikipedia

    corticosteroids moon face

    Steroids save lives but we have to face-up to their side-effects | Daily Mail Online

    corticosteroids moon face